A Bound on the Overlap of Same-Sized Subsets

Abstract.

We prove a new lower bound on the number of shared elements of any pair of same-sized subsets drawn from a given set.

This is a preview of subscription content, access via your institution.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Olof Sivertsson.

Additional information

Received April 28, 2006

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Sivertsson, O., Flener, P. & Pearson, J. A Bound on the Overlap of Same-Sized Subsets. Ann. Comb. 12, 347–352 (2008). https://doi.org/10.1007/s00026-008-0355-0

Download citation

Keywords:

  • extremal set theory
  • double counting
  • convexity

AMS Subject Classification:

  • 05D05